The effect of aspirin and warfarin therapy in trabeculectomy.
Аннотация
AIM: The management of patients on antiplatelet and anticoagulation therapy (APACT) in glaucoma surgery currently has no specific recommendations. We aimed to establish the risk of haemorrhagic complications and surgical outcome in patients on APACT in glaucoma surgery.
METHODS
We retrospectively examined 367 consecutive trabeculectomies performed between 1994 and 1998. Preoperatively 60 (16.4%) patients were on APACT (55 on aspirin and five on warfarin). The incidence of hyphaema and haemorrhagic complications between patients with and without APACT was documented. Surgical success was defined in two categories as an intraocular pressure (IOP) <21 mmHg and an IOP <16 mmHg 2 years following trabeculectomy with and without antiglaucoma medication.
RESULTS
None of the patients on aspirin suffered significant intra or postoperative haemorrhage. Aspirin was associated with a significantly higher risk of hyphaema (P=0.0015) but this was not found to significantly affect IOP control at 2 years. Patients on warfarin suffered haemorrhagic complications and trabeculectomy failure.
CONCLUSIONS
Aspirin appears to be safe to continue with during trabeculectomy. Patients on aspirin have an increased risk of hyphaema following trabeculectomy. This however does not appear to affect surgical outcome. Warfarinised patients are at risk of serious bleeding complications. They require careful monitoring pre- and postoperatively and are at risk of trabeculectomy failure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.